Hail, Dundy
- When
- June 20, 9:40 PM MST
- Where
- Dundy County, 0.69 mi S of Max
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.110, -101.400
Strong thunderstorms formed during the late evening hours in northern Kansas and moved into southwest Nebraska overnight. Several large hail reports and a severe wind gust were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Strong thunderstorms formed during the late evening hours in northern Kansas and moved into southwest Nebraska overnight. Several large hail reports and a severe wind gust were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 20, 1:17 PM MST, 8 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT SUN JUN 20 2010 .DISCUSSION... 200 PM MDT SUN JUN 20 2010 LOW PRESSURE OVER FAR EASTERN COLORADO EARLY THIS AFTERNOON WILL DRIFT NORTH DURING THE NEXT FEW AFTERNOON AND EARLY EVENING HOURS THEN SETTLE BACK OVER FAR EASTERN COLORADO/SOUTHEAST COLORADO BY DAYBREAK BEFORE FINALLY MOVING OUT OF THE AREA WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST. PRECIPITATION CHANCES WILL CONTINUE TO FAVOR AREAS NORTH OF THE FRONT...SIMILAR TO THE PAST FEW DAYS AS THE UPPER PATTERN REMAINS NEARLY THE SAME. SEVERE WEATHER POSSIBLE ALONG WITH HEAVY RAIN. AM THINKING THESE RECENT OVERNIGHT PRECIP EVENTS WILL DRIVE THE FRONT FURTHER SOUTH TOWARD THE NAM IDEA. WILL REINTRODUCE STRATUS (80%+ SKY COVER GRIDS) AND FOG INTO THE FORECAST FAVORING NAM/RUC MODELS GIVEN THEIR PERFORMANCE THE PAST FEW DAYS WITH OVERNIGHT/EARLY MORNING STRATUS/FOG PER SATELLITE IMAGERY. AFTERNOON TEMPERATURES WILL BE HOTTEST ACROSS THE SOUTH AND LESS HOT ACROSS THE NORTH WITH THE HIGHEST DEGREE OF UNCERTAINTY IN THE MIDDLE WHERE EITHER THE HOTTER OR LESS HOTTER AIRMASS WILL BE IN PLACE. AROUND/NEAR 90 NORTH WITH UPPER 90S TO NEAR 100 SOUTH MONDAY AND TUESDAY. LOW TO MID 80S EXPECTED WEDNESDAY. THURSDAY-SUNDAY...BROAD UPPER RIDGE THURSDAY SLOWLY/SLIGHTLY SHIFTS EAST FRIDAY THROUGH SUNDAY WHILE AT THE SFC LEE TROUGH ALONG CO/KS BORDER THURSDAY AND FRIDAY GIVES WAY TO A WEAK FRONTAL BOUNDARY IN THE AREA SATURDAY AND SUNDAY. AFTERNOON TEMPERATURES RETURN TO THE LOW AND MID 90S. 07 && .AVIATION... 1132 AM MDT SUN JUN 20 2010 FOR THE 18Z TAFS...MORNING STRATUS DECK WILL CONTINUE TO ERODE AND SHOULD LIFT AT KMCK BY EARLY AFTERNOON. ATTENTION WILL THEN TURN TO POTENTIAL FOR CONVECTION. DIFFERENTIAL HEATING BOUNDARY EVIDENT ON VISIBLE SATELLITE NEAR INTERSTATE 70 AND FRONTAL BOUNDARY DRAPED ACROSS NORTHWEST KANSAS WILL BE THE LIKELY INITIATING MECHANISMS. ADDITIONAL STORMS WILL DEVELOP IN POST FRONTAL UPSLOPE REGION OF NORTHEAST COLORADO AND MOVE INTO THE AREA TONIGHT. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY SURFACE WINDS...AND LOCALLY HEAVY RAINFALL. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN JUN 20 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT SUN JUN 20 2010 /1140 AM CDT SUN JUN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. LOCALLY HEAVY RAINFALL...LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A STALLED OUT FRONTAL BOUNDARY FROM TRIBUNE TO NORTON KANSAS. THIS ACTIVITY WILL MOVE NORTHEAST THROUGH THE EVENING HOURS. OTHER THUNDERSTORMS MAY DEVELOP IN NORTHEAST COLORADO THIS AFTERNOON AND MOVE INTO AREAS NORTH OF INTERSTATE 70 THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONT WILL CONTINUE TO PROVIDE A FOCUS FOR MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT ACROSS THE TRI-STATE AREA THROUGH WEDNESDAY. THERE WILL BE POTENTIAL FOR SEVERE WEATHER WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT SUN JUN 20 2010
KSZ015-029-210130-
GOVE-SHERIDAN-
745 PM CDT SUN JUN 20 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND
NORTHWEST GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GRINNELL...MOVING NORTHEAST
AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3890 10072 3901 10081 3909 10081 3913 10074
3913 10072 3915 10071 3937 10038 3917 10018
TIME...MOT...LOC 0044Z 231DEG 38KT 3905 10068
BULLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 7 S GOVE 38.86N 100.50W
06/20/2010 E1.00 INCH GOVE KS EMERGENCY MNGR
&&
HENDERSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SUN JUN 20 2010
KSZ002-013-014-210345-
RAWLINS-SHERMAN-THOMAS-
952 PM CDT SUN JUN 20 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS AND THOMAS COUNTY IN NORTHWEST KANSAS...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BREWSTER...MOVING NORTHEAST AT
40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3952 10071 3940 10072 3913 10135 3940 10152
3969 10084
TIME...MOT...LOC 0252Z 241DEG 34KT 3927 10133
BULLERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E GOVE 38.96N 100.40W
06/20/2010 M63.00 MPH GOVE KS MESONET
0323 PM HAIL 13 NW LEOTI 38.62N 101.53W
06/20/2010 E1.00 INCH WICHITA KS TRAINED SPOTTER
CORRECTION FOR SIZE.
0417 PM TORNADO 1 S COLBY 39.37N 101.05W
06/20/2010 THOMAS KS LAW ENFORCEMENT
BRIEF SPIN UP ALONG CONVERGENCE OF TWO BOUNDARIES.
0450 PM TORNADO 1 NNE THE MONUMENT ROCK 38.79N 100.76W
06/20/2010 GOVE KS LAW ENFORCEMENT
BRIEF FUNNEL CLOUD WITH DISTURBANCE DIRECTLY UNDERNEATH
0453 PM FUNNEL CLOUD COLBY 39.39N 101.05W
06/20/2010 THOMAS KS NWS EMPLOYEE
A FEW FUNNEL CLOUDS BEING REPORTED OVER THE PAST 2
MINUTES AT THE COLBY AIRPORT.
0500 PM FUNNEL CLOUD 2 N COLBY 39.42N 101.05W
06/20/2010 THOMAS KS NWS EMPLOYEE
0510 PM FUNNEL CLOUD 3 NW COLBY 39.42N 101.09W
06/20/2010 THOMAS KS AMATEUR RADIO
0520 PM FUNNEL CLOUD 2 N COLBY 39.42N 101.05W
06/20/2010 THOMAS KS NWS EMPLOYEE
0535 PM FLASH FLOOD 22 ESE RUSSELL SPRINGS 38.79N 100.80W
06/20/2010 GOVE KS EMERGENCY MNGR
LOCATION IS ESTIMATED. SHERIFF REPORTED NUMEROUS ROADS
FLOODED.
0542 PM TORNADO 25 S OAKLEY 38.76N 100.85W
06/20/2010 LOGAN KS PUBLIC
REPORTED VIA EMERGENCY MANAGER. LOCATION APPROXIMATE.
PERSON MAKING REPORT WAS 5 MILES SOUTH OF OAKLEY LOOKING
SOUTH.
0605 PM FUNNEL CLOUD 4 SSE THE MONUMENT ROCK 38.71N 100.75W
06/20/2010 GOVE KS TRAINED SPOTTER
BRIEF FUNNEL CLOUD WITH RAPIDLY ROTATING WALL CLOUD
0607 PM FUNNEL CLOUD 6 SE THE MONUMENT ROCKS 38.70N 100.71W
06/20/2010 GOVE KS STORM CHASER
2 FUNNEL CLOUDS RELAYED BY MEDIA
0614 PM FLASH FLOOD 5 W THE MONUMENT ROCKS 38.78N 100.86W
06/20/2010 LOGAN KS TRAINED SPOTTER
5 INCHES OF WATER RUNNING OVER ROAD ON US83 AT ELKADER.
0653 PM HAIL 7 S GOVE 38.86N 100.50W
06/20/2010 E1.00 INCH GOVE KS EMERGENCY MNGR
&&
HENDERSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
951 PM MDT SUN JUN 20 2010
KSZ002-003-014-NEZ080-210445-
DECATUR-HITCHCOCK-RAWLINS-THOMAS-
1051 PM CDT SUN JUN 20 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST
AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10076 4000 10061 3988 10048 3946 10123
3963 10141 3971 10141 4013 10076
TIME...MOT...LOC 0351Z 231DEG 29KT 3961 10122
BULLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1005 PM MDT SUN JUN 20 2010 KSZ001-002-NEZ079-080-210430- CHEYENNE-DUNDY-HITCHCOCK-RAWLINS- 1105 PM CDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCDONALD...MOVING NORTH AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 4018 10143 4015 10114 3975 10123 3979 10150 TIME...MOT...LOC 0405Z 188DEG 26KT 3985 10134 STASSER
The Goodland radar (KGLD), 87 km away, was scanning. The volume nearest the first event began at 04:40 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234597, 234598, 234599.